I am having flash's of light on one side of the eye that I just had Cataract surgery in yesterday. I had a Retinal tear in both eyes 4 yrs. then one yr.later the other eye. This flash's remind me of that. I have my appt. this afternoon, but that is 5 hrs. away and I am really scared right now. Ive been trying to get ahold of my dau. from work to see if she can take off, but as you can see I am panicking right now..... does this happen after cataract surgery????
I would say that almost 50% of patients report some type of quivering or shining off the the side of the eye during the first day or two after cataract surgery. It is due to light reflecting off the side of the implant and usually resolves in a few days. It is very important to know that retinal tears and detachments can also cause very similar symptoms and all my patients also get a dilated retinal exam in this situation so it is imperitive that you get checked out right away. The internal reflections are usually noted with the lights on and without movement while retinal flashes due to detachments are usually seen in dim light especially with movement. Again, usually due to temporary reflections off implant edge, rarely due to detachment or tear but very important to be completely examined to rule out the worst case scenario.
Thank you for your time, hope this helps someone else as well. I did get my post op. appt. that day and my Dr. did the dilated retinal exam and checked out A-OK. I now have 20/20 Vision in that eye. Hurray!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.